MAUDE Adverse Event Report: Biosense Webster Inc THERMOCOOL SMARTTOUCH SF; Cardiac Ablation Percutaneous Catheter

Biosense Webster Inc THERMOCOOL SMARTTOUCH SF; Cardiac Ablation Percutaneous Catheter
Catalog Number D134805
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 06/30/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an idiopathic ventricular tachycardia (idvt) ablation procedure and the patient experienced pericardial effusion that required pericardiocentesis.First, unrelated to the event, it was reported that an optrell catheter had a black distal electrode and was not creating a matrix.The catheter was disconnected and reconnected, but the issue remained.The catheter cable was replaced, but the issue remained.The signal processing unit (spu) was disconnected and reconnected, but the issue remained.The spu was rebooted, but the issue remained.The catheter was replaced, and the problem was resolved.The case continued.The reported mapping issue with the optrell catheter is not considered to be a reportable issue as the potential risk that it could cause or contribute to a serious injury or death is remote.Then it was reported that a pericardial effusion was noticed on ultrasound intracardiac echocardiography (ice) catheter at the time the patient was complaining of chest pain.The effusion was confirmed with x-ray, ultrasound, and blood pressure readings.A pericardiocentesis was performed on the patient.The patient's last known status was stable.Multiple attempts have been made to gain clarification and additional information about this event with no response.Should any new information be obtained it will be assessed and processed accordingly.
 
Additional Manufacturer Narrative
On 23-jul-2026, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.#: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
Cardiac Ablation Percutaneous Catheter
Manufacturer (Section D)
Biosense Webster Inc
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
Biosense Webster Inc (Juarez)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
katie seppa
31 technology dr
irvine, CA 92618
+1(513)337-8052
MDR Report Key50071308
Report Number3013300026-2026-02430
Device Sequence Number13352563
Product Code LPB
UDI-Device Identifier10846835010183
UDI-Public(01)10846835010183(17)290316(10)31889191L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134805
Device Lot Number31889191L
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/23/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2026
Supplement Date Received by Manufacturer07/30/2026
Initial Report FDA Received Date07/29/2026
Supplement Report FDA Received Date08/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown